Alert archive / Alabama / Frost Advisories in 2024

Frost Advisory 2, NWS Mobile, AL

November 21, 20248 counties in Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this frost advisory at Nov 21, 2024, 3:32 PM CST for 8 counties in Alabama; Wayne County, Mississippi. It took effect at Nov 22, 2024, 3:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2024, 3:32 PM CST (21:32 UTC)
In effect from
Nov 22, 2024, 3:00 AM CST
Expired
Nov 22, 2024, 8:00 AM CST
In force
5 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2344 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-148 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WWUS74 KMOB 212132
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
332 PM CST Thu Nov 21 2024

ALZ051>058-MSZ067-220545-
/O.NEW.KMOB.FR.Y.0002.241122T0900Z-241122T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
and Waynesboro
332 PM CST Thu Nov 21 2024

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, 
  Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, 
  Wayne County.

* WHEN...From 3 AM to 8 AM CST Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
721 
WWUS74 KMOB 220451
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1051 PM CST Thu Nov 21 2024

ALZ051>058-MSZ067-221300-
/O.CON.KMOB.FR.Y.0002.241122T0900Z-241122T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Camden, Greenville, Evergreen, Millry,
Brantley, Thomasville, Chatom, Grove Hill, Jackson, Silas,
Lisman, Luverne, Homewood, Pine Hill, Waynesboro, Monroeville,
and Butler
1051 PM CST Thu Nov 21 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY...

* WHAT...Temperatures as low as 36 will result in frost formation.

* WHERE...In Alabama, Butler, Conecuh, Crenshaw, Monroe, Wilcox, 
  Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne 
  County.

* WHEN...From 3 AM to 8 AM CST Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

$$

mm
389 
WWUS74 KMOB 220736
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
136 AM CST Fri Nov 22 2024

ALZ051>058-MSZ067-221545-
/O.NEW.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
/O.CON.KMOB.FR.Y.0002.241122T0900Z-241122T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Camden, Greenville, Evergreen, Millry,
Brantley, Thomasville, Chatom, Grove Hill, Jackson, Silas,
Lisman, Luverne, Homewood, Pine Hill, Waynesboro, Monroeville,
and Butler
136 AM CST Fri Nov 22 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SATURDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 35 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 33 will result in frost formation.

* WHERE...In Alabama, Butler, Conecuh, Crenshaw, Monroe, Wilcox, 
  Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne 
  County.

* WHEN...For the first Frost Advisory, until 8 AM CST this morning. 
  For the second Frost Advisory, from midnight tonight to 8 AM CST 
  Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ALZ059-060-261-262-FLZ201-203-205-MSZ075-076-078-079-221545-
/O.NEW.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Perry-Greene-Stone-George-
Including the cities of Molino, Opp, Lucedale, Flomaton, Walnut
Hill, Atmore, McLain, Andalusia, Citronelle, Jay, Wiggins,
Richton, Century, Saraland, Stockton, Milton, Beaumont, New
Augusta, Crestview, Brewton, and Leakesville
136 AM CST Fri Nov 22 2024

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Portions of south central and southwest Alabama, northwest 
  Florida, and southeast Mississippi.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 21, 11:13 AM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Nov 21, 11:13 AM CST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
Issued by National Weather Service New Orleans LA
1113 AM CST Thu Nov 21 2024

...NEW AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1113 AM CST Thu Nov 21 2024

The primary story through this cycle will be continued moderate
surface winds for all terminals. Gusts will subside a bit
overnight before northerly flow gradually increases again shortly
after sunrise on Friday. Otherwise, no CIG/VIS issues with VFR
conditions prevailing. (LIX-Frye)

&&

.NEAR TERM...
(Now through Friday)
Issued at 438 AM CST Thu Nov 21 2024

A reinforcing frontal boundary will move south across the area
this afternoon and this evening with very little fanfare as the
airmass over the region is already extremely dry after the passage
of the earlier front. Much cooler and even drier high pressure
will then build southeast across the region tonight through Friday
night. High temperatures today will be around 10 degrees cooler
than yesterday, mainly in the low to mid 60s across the entire
area. Much colder tonight with lows over most of the interior
dropping down into the mid to upper 30s. Some patchy frost
possible tonight along and north of the Highway 84 corridor. or.
Even cooler on Friday and Friday night as the center of the high
pressure moves closer to our area. Highs on Friday will range from
the mid to upper 50s over most of interior southeast MS and
southern AL, with lower 60s over the southern MS counties and the
coastal counties of AL and northwest FL. Lows Friday night may
fall to near the freezing mark over our northernmost counties,
with mid to upper 30s all the way south to around the I-10
corridor. Generally expect lower 40s south of I-10, except for
some mid to upper 40s along the immediate coast. Patchy frost
possible away from the coast over most of the interior counties
Friday night with nearly calm winds and good radiational cooling.
With the high pressure and very dry air building in, mostly clear
skies and no precipitation expected through Friday night. DS/12

SHORT AND LONG TERM...
(Saturday through Wednesday)
Issued at 438 AM CST Thu Nov 21 2024

Surface high pressure will move east Saturday into Sunday with a
light southerly flow developing. This will allow moisture levels
to increase along with moderating temps ahead of an approaching
cold front. This front will stall north of the area on Tuesday.
However with the increasing moisture and lift from the upper
shortwave, a few showers will be possible on Tuesday and
Wednesday. Highs on Saturday will be in the low to mid 60s warming
into the mid/upper 70s by Monday. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile     MMM MMM MMM MMM MMM MMM MMM MMM /   0   0   0   0   0   0   0   0
Pensacola  MMM MMM MMM MMM MMM MMM MMM MMM /   0   0   0   0   0   0   0   0
Destin     MMM MMM MMM MMM MMM MMM MMM MMM /   0   0   0   0   0   0   0   0
Evergreen  MMM MMM MMM MMM MMM MMM MMM MMM /   0   0   0   0   0   0   0   0
Waynesboro MMM MMM MMM MMM MMM MMM MMM MMM /   0   0   0   0   0   0   0   0
Camden     MMM MMM MMM MMM MMM MMM MMM MMM /   0   0   0   0   0   0   0   0
Crestview  MMM MMM MMM MMM MMM MMM MMM MMM /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Near Term...DS/12
Short/Long...13
Aviation...LIX-Frye

Nearby

Frost Advisories in Alabama, 2024Frost Advisories in Mississippi, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.